Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
grilledcheesus

Spironolactone, Tretinoin, BC, Accutane? What am I doing here?

Recommended Posts

I am 20, treat hygiene like a religion, and nothing has worked as far as a cure for my nodular acne. Everyday that I look at myself, I see the potential of how I would look with a perfect complextion. It is ridiculous that something that feels out of your control can make you feel less than those with perfect skin. My friends all have great skin, and they sleep with make up on after a night out on the town. That is so crazy to me that my friends think I am silly for not staying the night because I have to go home to use my cleanser and Tretinoin cream.

Today I had my appointment with my dermatologist after waiting a month and a half for the first open slot. She prescribed me 50 mg tablets of Spironolactone, 1 tablet in the morning and 2 at night, 150 mg total each day. She wants me to use the tretinoin cream still, though I have been using it for 6 weeks and have seen no positive results. I have also been using birth control for the 6 weeks, in order to prepare for my hopes of getting accutane. I have an appointment in 5 weeks for a follow up, and if nothing is better my derm. told me we would start myself on the accutane, though I will have to wait for 30 days before I even can have the prescription due to the iPLEDGE program.

Anyone, can you tell me your experience with a combination of Spironolactone, tretinoin, and birth control maybe? I constantly am using a new cleanser because I get so irritated that nothing works. Right now I am using Neutrogena gentle cleanser at night, a mild micro scrub in the morning, a very expensive lotion called Hope in a Jar (which I actually love.) I have never been able to use face moisturizers because they made me break out more, but this lotion seems to help keep my skin balanced, not too oily but not too dry as a result from the tretinoin.

One concern I have about accutane is studying. I have heard of the emotional problems connected to the drug, and I am not worried about anything except maybe being distracted or unable to focus on my school work. College isn't easy, acne should be the least of my worries at this time in my life.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×